Alert archive / Tennessee / River Flood Warnings in 2018

River Flood Warning 124, NWS Memphis, TN

November 5, 2018Crockett County, Dyer County, Lauderdale County, Tennessee

NWS Memphis, TN issued this river flood warning at Nov 5, 2018, 9:12 PM CST for Crockett County, Dyer County, Lauderdale County, Tennessee. It took effect at Nov 5, 2018, 11:38 PM CST. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Nov 5, 2018, 9:12 PM CST (03:12 UTC)
In effect from
Nov 5, 2018, 11:38 PM CST
Expired
Nov 6, 2018, 11:00 PM CST
In force
23 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
Minor

Counties Crockett County, TN, Dyer County, TN, Lauderdale County, TN

The radar

The Memphis radar (KNQA), 73 km from the middle of the area, began a volume at 03:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point South Fork Forked Deer River near Halls (HLST1).

Action stage
8.5 ft
Minor stage
9 ft
Moderate stage
13.5 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Nov 5, 8:04 PM CST, 1 hour 8 minutes earlier.

Area forecast discussion, Nov 5, 8:04 PM CST, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
804 PM CST Mon Nov 5 2018

.DISCUSSION...

Skies are mostly cloudy over much of the forecast area this
evening with temperatures from the mid 50s to around 70 degrees.
The cold front has moved into east Arkansas and will cross the
Mississippi River in an hour or so. Severe thunderstorms have
begun to form ahead of the front and a Tornado Watch is in effect
until 3 AM CST. Behind the front, rain has ended and skies have
begun to clear out. Will update forecast to remove pops behind the
front.

ARS

&&

.PREV DISCUSSION... /issued 225 PM CST Mon Nov 5 2018/

DISCUSSION...
Focus is on severe weather.  The CAPE is relatively low, but the
shear is high. Helicity values are strong with the best overlap of
CAPE/Shear over north Mississippi.  This area of concern develops
rapidly mainly after 00Z.  Eventually a line of storms will develop
with embedded supercells. Obvious concerns are with damaging winds
and tornadoes.  This threat has been messaged extensively and
highlighted with an enhanced risk.

Area of severe weather moves rapidly through the area exiting CWA
by 08Z.

The overall flow remains fairly progressive over the rest of the
forecast period with deepening polar airmasses across the region.
By the weekend high pressure settles in and by Saturday morning
widespread frost/freezing conditions are looking more likely.

 Belles

AVIATION...
00z TAF Cycle

Low ceilings ahead of a cold front will keep conditions MVFR to
IFR for much of the evening and into the overnight. TSRA will
prevail, reducing visibility. Southerly winds will be gusty with
these storms at all terminals, potentially gusting to near 30
knots at times.

Conditions will gradually improve overnight as the front clears
the region, reducing winds which will become more northwesterly.
Have handled primary thunderstorm activity at all terminals with
TEMPO. VFR conditions return everywhere by early Tuesday morning,
prevailing to the end of the period.

ZDM

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Nov 5, 1:50 PM CST, 7 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
150 PM CST Mon Nov 5 2018

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-061115-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
150 PM CST Mon Nov 5 2018

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

Severe thunderstorms are forecast late this afternoon into tonight.
The main threat will be damaging winds and tornadoes. Secondary
threats will be locally heavy rainfall and large hail.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Areas of frost and freezing temperatures will be possible both
Friday and Saturday nights across a large portion of the Midsouth.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed late this afternoon
through tonight.

JAB/JEB

In the hours before

Special weather statement, Nov 5, 7:03 PM CST, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Memphis TN
703 PM CST MON NOV 5 2018

ARZ027-028-035-036-TNZ048-049-060145-
Poinsett AR-Mississippi AR-Cross AR-Crittenden AR-Tipton TN-
Lauderdale TN-
703 PM CST MON NOV 5 2018

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 745 PM CST
FOR...

Southeastern Poinsett County in eastern Arkansas...
Southwestern Mississippi County in eastern Arkansas...
East central Cross County in eastern Arkansas...
Northern Crittenden County in eastern Arkansas...
Western Tipton County in western Tennessee...
Southwestern Lauderdale County in western Tennessee...

At 703 PM CST...a strong thunderstorm producing winds at least 40 mph
was located near Earle, moving northeast at 55 mph.

Very heavy rain is also possible with this thunderstorm.

People in southeastern Poinsett...southwestern Mississippi...east
central Cross...northern Crittenden...western Tipton and southwestern
Lauderdale Counties should monitor this storm closely.

LAT...LON 3577 8990 3550 8971 3539 8999 3540 9004
      3539 9007 3535 9010 3519 9050 3535 9061
TIME...MOT...LOC 0103Z 239DEG 48KT 3532 9046
Special weather statement, Nov 5, 8:09 PM CST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Memphis TN
809 PM CST MON NOV 5 2018

TNZ003-004-021-022-060300-
Carroll TN-Weakley TN-Benton TN-Henry TN-
809 PM CST MON NOV 5 2018

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 900 PM CST
FOR...

Northeastern Carroll County in western Tennessee...
Southeastern Weakley County in western Tennessee...
Northern Benton County in western Tennessee...
Henry County in western Tennessee...

At 809 PM CST...a strong thunderstorm producing winds at least 40 mph
was located near McKenzie, moving northeast at 45 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in northeastern Carroll...southeastern Weakley...northern
Benton and Henry Counties should monitor this storm closely.

LAT...LON 3599 8857 3634 8859 3650 8818 3650 8806
      3647 8805 3644 8806 3643 8804 3637 8800
      3635 8798 3627 8794 3622 8795 3620 8794
TIME...MOT...LOC 0209Z 245DEG 41KT 3620 8847
Local storm report, Nov 5, 8:48 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
848 PM CST MON NOV 05 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     HEAVY RAIN       SENATOBIA               34.62N  89.97W
11/05/2018  U0.00 INCH       TATE               MS   FIRE DEPT/RESCUE

            WATER POOLING TO A DEPTH OF 1-2 FEET AROUND THE FIRE
            STATION AND EXCESSIVE WATER CAUSING SOME ROAD PROBLEMS
            AROUND SENATOBIA.

&&
Local storm report, Nov 5, 9:04 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
904 PM CST MON NOV 05 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     TSTM WND DMG     BIG SANDY               36.23N  88.09W
11/05/2018                   BENTON             TN   SOCIAL MEDIA

            SEVERAL TOPS OF TREES DOWN ON HIGHWAY 69 BETWEEN BIG
            SANDY AND CAMDEN.

&&

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 5, 7:03 PM CSTSpecial Weather StatementMEGTipton42 min
Nov 5, 8:09 PM CSTSpecial Weather StatementMEGHenry51 min
Nov 5, 8:20 PM CSTTornado WarningMEGBenton, Carroll, Henry40 min
Nov 5, 9:53 PM CSTAreal Flood AdvisoryMEGHardeman, McNairy59 min
Nov 5, 10:28 PM CSTTornado WarningMEGHardin8 min
Nov 6, 1:22 AM CSTDense Fog AdvisoryMEGBenton, Carroll, Chester, Crockett, Decatur, Dyer and 14 more7 hr
Nov 5, 7:52 PM CSTTornado WarningMEGCoahoma, Panola, Quitman38 min
Nov 5, 8:27 PM CSTTornado WarningMEGLafayette, Marshall, Panola48 min
Nov 5, 9:06 PM CSTTornado WarningMEGBenton, Lafayette, Marshall, Union39 min
Nov 5, 9:08 PM CSTTornado WarningMEGTallahatchie, Yalobusha52 min
Nov 5, 9:22 PM CSTAreal Flood AdvisoryMEGLafayette, Panola81 min
Nov 5, 9:40 PM CSTTornado WarningMEGAlcorn, Benton, Prentiss, Tippah, Union24 min
Nov 5, 9:43 PM CSTTornado WarningMEGCalhoun, Lafayette, Pontotoc, Yalobusha47 min
Nov 5, 10:11 PM CSTAreal Flood AdvisoryMEGCalhoun, Lafayette, Pontotoc, Yalobusha114 min
Nov 5, 10:23 PM CSTAreal Flood AdvisoryMEGBenton, Lafayette, Marshall, Tippah, Union50 min
Nov 5, 10:27 PM CSTSevere Thunderstorm WarningMEGLee, Pontotoc, Union48 min
Nov 5, 10:44 PM CSTSevere Thunderstorm WarningMEGAlcorn, Prentiss, Tishomingo32 min
Nov 5, 10:48 PM CSTFlash Flood WarningMEGPontotoc83 min
Nov 5, 10:51 PM CSTAreal Flood AdvisoryMEGAlcorn, Lee, Prentiss, Tishomingo73 min
Nov 5, 11:01 PM CSTTornado WarningMEGTishomingo11 min
Nov 5, 11:01 PM CSTTornado Warning Considerable damage threatMEGItawamba, Lee, Pontotoc44 min
Nov 5, 11:22 PM CSTTornado Warning Considerable damage threatMEGItawamba, Lee, Prentiss, Tishomingo34 min
Nov 5, 11:29 PM CSTFlash Flood WarningMEGItawamba, Lee74 min

Nearby

River Flood Warnings in Tennessee, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.